Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 6, 2010, 11:05 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2010, 11:05 PM HST (09:05 UTC)
- Expired
- Jan 7, 2010, 3:46 AM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 070905 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1105 PM HST WED JAN 6 2010 ...JET STREAM BRINGS STRONGER WINDS TO STATE SUMMITS... .THE NEARNESS OF THE JET STREAM TO THE STATE HAS INCREASED WINDS AT HIGHER ELEVATIONS. ALTHOUGH HALEAKALA IS LOWER THAN MAUNA KEA AND MAUNA LOA...AND HAS NOT YET REPORTED STRONG WINDS TONIGHT... ITS MORE NORTHERLY POSITION PLACES IT CLOSER TO THE CORE OF THE JET STREAM. HIZ022-027-028-072215- /O.NEW.PHFO.WI.Y.0004.100107T0905Z-100108T0400Z/ HALEAKALA SUMMIT-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- 1105 PM HST WED JAN 6 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. EXPECT MAXIMUM WINDS OF 30 TO 35 MILES AN HOUR WITH GUSTS APPROACHING 50 MILES AN HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
421 WWHW70 PHFO 071346 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST THU JAN 7 2010 ...SUMMIT WINDS DIMINISHING... .WIND REPORTS FROM THE SUMMITS SHOW THAT WIND SPEED HAS DIMINISHED. HIZ022-027-028-071500- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-100108T0400Z/ HALEAKALA SUMMIT-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- 346 AM HST THU JAN 7 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. EXPECT SUSTAINED WIND SPEED TO REMAIN BELOW 30 MILES AN HOUR TODAY...THOUGH IT MAY APPROACH THIS VALUE EARLY...AND ISOLATED GUSTS OVER 45 MILES AN HOUR REMAIN POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 6, 8:30 PM HST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 6, 8:30 PM HST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED JAN 6 2010 .SYNOPSIS... FRAGMENTS OF A WEAK FRONT WILL DISSIPATE NEAR MAUI COUNTY TONIGHT... MAYBE DROPPING A FEW BRIEF SPRINKLES. TRADE WINDS WILL RETURN BRIEFLY BY THURSDAY...BUT THEN WILL WEAKEN AND BECOME SOUTHEASTERLY AGAIN FROM FRIDAY INTO SATURDAY. CONDITIONS WILL REMAIN RELATIVELY DRY AND HAZY THROUGH MOST OF THE FORECAST PERIOD. && .DISCUSSION... THE FRONTAL CLOUD BAND FRAGMENTS STILL MOVING SOUTHEAST ACROSS MAUI COUNTY AND OAHU NOW INCLUDED LITTLE MORE THAN LOW-TOPPED MARINE STRATOCUMULI AND CUMULI. RADAR AND GAUGE DATA AGREED WITH THIS IMPRESSION...SHOWING LITTLE PRECIPITATION. TEMPERATURE DIFFERENCES ACROSS THE FRONT HAD DIMINISHED SIGNIFICANTLY ALSO. GUIDANCE AGREED REASONABLY WELL THROUGH THE NEXT 96 HOURS OR SO... PREDICTING THE PROGRESSIVE PATTERN CURRENTLY DOMINATING THE NORTH PACIFIC ALOFT TO PERSIST. HOWEVER...BROAD MID-LEVEL RIDGING OVER THE TROPICS IS EXPECTED TO KEEP THE BULK OF THE PASSING SYSTEMS NORTH OF THE STATE THROUGH SATURDAY. THOUGH WINDS AT THE SURFACE WILL BE INFLUENCED BY PHENOMENA FURTHER NORTH...SUBSIDENCE WILL REMAIN AN IMPORTANT FEATURE OF ISLAND WEATHER. THUS...NORTHERLY WINDS BEHIND THE FRONT WILL TURN INTO WEAK TRADES TONIGHT AND THURSDAY AS THE SUBTROPICAL RIDGE REBUILDS. THE NEXT FRONT WILL SHIFT THE SUBTROPICAL RIDGE TO JUST EAST OF THE STATE FROM FRIDAY INTO SATURDAY...LEADING TO ANOTHER PERIOD OF LIGHT SOUTHEASTERLIES. FROM SATURDAY INTO SUNDAY...THE FRONT WILL APPROACH CLOSE ENOUGH TO SPREAD INCREASING SOUTHWESTERLIES FROM KAUAI COUNTY TOWARD MAUI COUNTY. BY SUNDAY AFTERNOON...THE FRONTAL CLOUD BAND ITSELF LIKELY WILL REACH THE STATE...PROBABLY PRODUCING ONLY A FEW MORE SHOWERS THAN DID THE ONE OVER THE AREA CURRENTLY. GUIDANCE THEN PREDICTS THE PATTERN TO REPEAT AGAIN FROM MONDAY THROUGH NEXT WEDNESDAY...THOUGH THE WINDS BEHIND THAT FRONT MAY BE A BIT STRONGER. && .MARINE... THE CURRENT SWELL FROM THE WNW CONTINUED TO PRODUCE LARGE SURF ALONG NORTH- AND WEST-FACING SHORES OF THE STATE...REQUIRING A WARNING UNTIL 6 AM FRIDAY MORNING. THE LARGE SWELL ALSO WILL KEEP COMBINED SEAS ABOVE 10 FEET ACROSS MOST OF THE COASTAL WATERS... REQUIRING A SMALL CRAFT ADVISORY THROUGH THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST FRIDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-LANAI MAKAI-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && RYSHKO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.